MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ULTRAMICRO NEEDLE HOLDER, SIZE 3 MM

KARL STORZ SE & CO. KG ULTRAMICRO NEEDLE HOLDER, SIZE 3 MM
Model Number 26167FNS
Medical Device Problem Codes Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.Internal karl storz reference number: (b)(4).
 
Event or Problem Description
It was reported that during an anterior promontofixation with placement of tapes via laparoscopy, one of the jaws of the needle holder broke during the introduction of the instrument into the abdomen.After searching the environment and surgical exploration, the broken jaw could not be found.Presence in the patient's abdomen of a 2x8.5mm piece of metal found during an unprepared abdominal x-ray on (b)(6) 2024.Actions taken in the care facility to manage the patient: inform the patient of the risks.Due to the fragement remained in situ a report is required.
 
Additional Manufacturer Narrative
Device was not returned for investigation.Investigation was carried out on 2024-07-23.Based on the customer's description of the fault, a mechanical overload caused by the user can be assumed.One possible cause of the breakage could be, for example, that the needle was gripped outside of the gripping area and the resulting forces caused the jaw to break.On the other hand, the expected number of uses and reprocessing could have weakened the material.As the article was not sent in for investigation, more detailed results cannot be provided.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ULTRAMICRO NEEDLE HOLDER, SIZE 3 MM
Common Device Name
ULTRAMICRO NEEDLE HOLDER
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19392787
Report Number9610617-2024-00151
Device Sequence Number18078633
Product Code GCJ
UDI-Device Identifier04048551095362
UDI-Public4048551095362
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26167FNS
Device Catalogue Number26167FNS
Device Lot NumberMN2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown